MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050080150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using nanocross pta balloon during procedure to treat a none calcified fibrous lesion in the left proximal radial vein fistula with 80% stenosis.A non medtronic inflation device was used for balloon inflation.There was no damage noted to packaging and no issues noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.It was reported that during balloon inflation, a circumferential/radial balloon burst occurred at 6mm hg.The balloon ruptured circumferentially and windsocked upon removal and detached.A snare was used to retrieve the balloon fragments and closed the vein puncture.The device passed through a previously deployed stent.No resistance encountered when advancing the device.No further patient injury was reported for this event.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite pta was returned inside a previously opened nanocross elite box which indicated lot a932583.No ancillary devices were included.The nanocross elite was inspected and found traces of dried blood throughout the device.Dried blood was observed with the manifold assembly.The balloon segment was burst.The proximal segment was inspected and observed approximately 11cm of the inner was exposed outside of the radial balloon fracture.The proximal marker band was identified approximately 6cm from the distal tip of the exposed inner.The fracture face of the inner was ductile.The working length was approximately 149cm (distal tip of the inner to the strain relief).The distal segment was placed inside a piece of white gauze.The balloon was compressed distally.The balloon was pulled/stretched outward and was approximately 6.5cm.The blue inner tip was identified and was approximately 1cm long with a ductile fracture face.No distal marker band was observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was prepped as per the ifu with no issues.The device did not pass through a previously deployed stent.The balloon burst occurred at 6atm.No other steps needed once balloon fragments removed and the access site was closed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9553540
Report Number2183870-2020-00008
Device Sequence Number1960495
Product Code LIT
UDI-Device Identifier00763000110284
UDI-Public00763000110284
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberAB14W050080150
Device Catalogue NumberAB14W050080150
Device Lot NumberA932583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/27/2020
02/25/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date01/29/2020
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight134